MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401769
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient presented to the emergency room and needed to have an external pacing lead.A 5 or 6 f was not available, so a 4 f was used.The patient was experiencing symptoms, and an echo confirmed that the device was perforating the apex.The patient was transferred to a different hospital, and a sternotomy was performed to withdraw the lead.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation remains unknown.

Brand Name
PACEL BIPOLAR PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
MDR Report Key9259980
Report Number2182269-2019-00191
Device Sequence Number14090900
Product Code LDF
UDI-Device Identifier05414734027281
UDI-Public05414734027281
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K875059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number401769
Device Catalogue Number401769
Device Lot Number7000868
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;